Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Shreveport, LA

April 19, 2011Bowie County, Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 11:10 PM CDT for Bowie County, Red River County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 11:10 PM CDT (04:10 UTC)
Expired
Apr 20, 2011, 12:15 AM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:35 PM CDTHAIL 1.75De Kalb, TX
Apr 19, 11:50 PM CDTHAIL 1New Boston, TX
Apr 20, 12:10 AM CDTHAIL 1.75Hooks, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:16 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS54 KSHV 200410
SVRSHV
TXC037-387-200515-
/O.NEW.KSHV.SV.W.0083.110420T0410Z-110420T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
  SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF BOXELDER...

* UNTIL 1215 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF BOXELDER...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALBY
  SPRINGS AND DE KALB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3364 9497 3358 9437 3356 9439 3355 9436
      3357 9434 3356 9431 3357 9430 3356 9424
      3327 9439 3344 9497
TIME...MOT...LOC 0410Z 290DEG 35KT 3353 9491

$$

ELEVEN
1 follow-up statement
020 
WWUS54 KSHV 200434
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT TUE APR 19 2011

TXC387-200443-
/O.CAN.KSHV.SV.W.0083.000000T0000Z-110420T0515Z/
RED RIVER TX-
1134 PM CDT TUE APR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY IS
CANCELLED...

LAT...LON 3359 9474 3358 9437 3356 9439 3355 9436
      3357 9434 3356 9431 3357 9430 3356 9424
      3327 9439 3343 9474
TIME...MOT...LOC 0433Z 290DEG 35KT 3350 9465

$$

TXC037-200515-
/O.CON.KSHV.SV.W.0083.000000T0000Z-110420T0515Z/
BOWIE TX-
1134 PM CDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR BOWIE COUNTY...

AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR DE KALB...OR 11 MILES EAST OF 
BOXELDER...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMMS...SPRING HILL...NEW BOSTON AND RED BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO HALF DOLLAR SIZE HAS BEEN REPORTED IN CLARKSVILLE TEXAS 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3359 9474 3358 9437 3356 9439 3355 9436
      3357 9434 3356 9431 3357 9430 3356 9424
      3327 9439 3343 9474
TIME...MOT...LOC 0433Z 290DEG 35KT 3350 9465

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:18 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 19, 10:18 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 19 2011

.DISCUSSION...
TSTRMS CONTINUE TO REDEVELOP ALONG THE COLD FRONT LOCATED JUST
SOUTH OF THE RED RIVER IN N TX. FRONT CONTINUES TO MAKE SLOW
PROGRESS SOUTHWARD. MOIST AND UNSTABLE AIRMASS JUST AHEAD OF THE
FRONT CONTINUES TO PROMOTE A THREAT FOR LARGE HAIL.
THEREFORE...TORNADO WATCH WAS EXTENDED UNTIL MIDNIGHT. OVERALL
COVERAGE OF STORMS SHOULD DECREASE DURING THE OVERNIGHT HOURS SO
SOME SLIGHT CHANGES WERE MADE TO POP/QPF/WX GRIDS...BUT OVERALL
FORECAST LOOKS TO BE ON TRACK.  /09/

&&

.AVIATION...
MOISTURE CONTINUES TO POOL ACROSS THE AREA AHEAD OF A COLD FRONT
LOCATED GENERALLY ALONG THE RED RIVER BETWEEN TX AND OK. MVFR CIGS
EXPECTED TO DEVELOP DURING THE 05-16Z TIME FRAME. FRONT EXPECTED
TO SLOWLY MOVE SOUTH AND EAST BEFORE BECOMING STATIONARY ACROSS
THE AREA TOMORROW. MORE CONVECTION IS EXPECTED TO DEVELOP ALONG
THE FRONT WEDNESDAY...WITH KTXK BEING THE MOST LIKELY TAF SITE TO
BE AFFECTED.  /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  65  83  67 /  30  30  30  20   0
MLU  68  84  63  83  65 /  20  40  30  20   0
DEQ  61  73  55  75  60 /  60  30  40  30  20
TXK  64  76  58  78  62 /  50  30  40  30  20
ELD  66  78  60  78  64 /  40  40  40  20   0
TYR  69  81  65  83  68 /  30  40  30  20  20
GGG  69  82  64  83  67 /  30  30  30  20   0
LFK  71  88  69  86  69 /  20  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT TUE APR 19 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN
APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO
BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING
HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO
HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
MUCH OF THE OVERNIGHT HOURS.

LAZ013-014-017>022-TXZ165>167-201645-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY
THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST
STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY
STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE
THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND
OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY.

04

In the hours before

Local storm report, Apr 19, 10:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             ASHDOWN                 33.67N 94.13W
04/19/2011  M2.00 INCH       LITTLE RIVER       AR   PUBLIC

&&

20
Local storm report, Apr 19, 10:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 E LOCKESBURG          33.97N 94.09W
04/19/2011  M1.00 INCH       SEVIER             AR   STORM CHASER

&&

20
Local storm report, Apr 19, 10:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             HORATIO                 33.94N 94.36W
04/19/2011  E1.75 INCH       SEVIER             AR   PUBLIC

&&

20
Local storm report, Apr 19, 10:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             TOM                     33.73N 94.57W
04/19/2011  E0.50 INCH       MCCURTAIN          OK   AMATEUR RADIO

&&

20
Local storm report, Apr 19, 11:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             3 N NASHVILLE           33.98N 93.85W
04/19/2011  E1.00 INCH       HOWARD             AR   TRAINED SPOTTER

&&

20
Local storm report, Apr 19, 11:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             CLARKSVILLE             33.61N 95.06W
04/19/2011  E1.25 INCH       RED RIVER          TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL FELL AT THE COURTHOUSE.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:17 PM CDTSevere Thunderstorm WarningSHVRed River43 min
Apr 19, 7:26 PM CDTTornado WarningSHVRed River49 min
Apr 19, 8:04 PM CDTSevere Thunderstorm WarningSHVBowie, Red River41 min
Apr 19, 8:25 PM CDTTornado WarningSHVBowie50 min
Apr 19, 9:55 PM CDTSevere Thunderstorm WarningSHVBowie, Red River50 min
Apr 19, 10:36 PM CDTSevere Thunderstorm WarningSHVBowie, Red River54 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningSHVBowie33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.